Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 68, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 3, 2007, 6:19 PM CDT for 5 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2007, 6:19 PM CDT (23:19 UTC)
- Expired
- Jun 3, 2007, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Concho County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 108 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 8:15 PM CDT | FLASH FLOOD | 4 S Voca, TX | WATER OVER THE ROAD AT TIGER CREEK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2395 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 032323
FFWSJT
TXC095-307-319-327-411-040215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
619 PM CDT SUN JUN 3 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CONCHO COUNTY IN WEST CENTRAL TEXAS
MCCULLOCH COUNTY IN WEST CENTRAL TEXAS
SOUTHWESTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS
MENARD COUNTY IN WEST CENTRAL TEXAS
NORTHERN MASON COUNTY IN WEST CENTRAL TEXAS
* UNTIL 915 PM CDT
* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER
RADAR RAINFALL ESTIMATES HAS INDICATED 2 TO 3 INCHES OF RAIN HAS
FALLEN SINCE 515 PM CDT ACROSS SOUTHEAST CONCHO COUNTY...INCLUDING
EDEN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADY
LAKE...SALT GAP...ROCHELLE...RICHLAND SPRINGS...PEAR VALLEY...
MELVIN...EDEN...BRADY AND ALGERITA
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 915 PM CDT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3077 10012 3062 9896 3092 9895 3093 9868
3126 9887 3137 10011
$$2 follow-up statements
000
WGUS74 KSJT 040158
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
853 PM CDT SUN JUN 3 2007
TXC095-307-319-327-411-040215-
CONCHO TX-MCCULLOCH TX-SAN SABA TX-MENARD TX-MASON TX-
853 PM CDT SUN JUN 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHERN MASON...MENARD...SOUTHWESTERN SAN SABA...MCCULLOCH AND
SOUTHERN CONCHO COUNTIES...
AT 850 PM CDT...LAW ENFORCEMENT OFFICIALS ACROSS THE WARNED AREA
INDICATED NUMEROUS LOW WATER CROSSINGS WERE FLOODED DUE TO THE HEAVY
RAIN THAT MOVED ACROSS THE AREA THIS AFTERNOON. LIGHT TO MODERATE
SHOWERS CONTINUE...SO FLOOD WATERS WILL BE SLOW TO RECEDE.
ADDITIONAL RAINFALL IS POSSIBLE LATER TONIGHT. WITH THE GROUND
ALREADY SATURATED...EXPECT CREEKS AND STREAMS TO RISE QUICKLY
FLOODING LOW LYING AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3077 10012 3062 9896 3092 9895 3093 9868
3126 9887 3137 10011
$$
JMJ000
WGUS74 KSJT 040209
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
906 PM CDT SUN JUN 3 2007
TXC095-307-319-327-411-040215-
CONCHO TX-MCCULLOCH TX-SAN SABA TX-MENARD TX-MASON TX-
906 PM CDT SUN JUN 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHERN MASON...MENARD...SOUTHWESTERN SAN SABA...MCCULLOCH AND
SOUTHERN CONCHO COUNTIES...
AT 903 PM CDT...LAW ENFORCEMENT OFFICIALS ACROSS THE WARNED AREA
INDICATED NUMEROUS LOW WATER CROSSINGS WERE FLOODED DUE TO THE HEAVY
RAIN THAT MOVED ACROSS THE AREA EARLY THIS EVENING. TEXAS
DEPARTMENT OF TRANSPORTATION REPORTED THAT FARM ROAD 1851 AT TIGER
CREEK IN SOUTHERN MCCULLOCH COUNTY WAS CLOSED DUE TO FLOODING.
LIGHT TO MODERATE SHOWERS CONTINUE...SO FLOOD WATERS WILL BE SLOW
TO RECEDE.
ADDITIONAL RAINFALL IS POSSIBLE LATER TONIGHT. WITH THE GROUND
ALREADY SATURATED...EXPECT CREEKS AND STREAMS TO RISE QUICKLY
FLOODING LOW LYING AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN..
LAT...LON 3077 10012 3062 9896 3092 9895 3093 9868
3126 9887 3137 10011
$$
JMJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:53 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 3, 3:53 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 353 PM CDT SUN JUN 3 2007 .UPDATE... UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH 341 UNTIL MIDNIGHT. && .SHORT TERM... .PREV DISCUSSION... /ISSUED 151 PM CDT SUN JUN 3 2007/ SHORT TERM... THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS MUCH OF THE SOUTHERN HALF OF THE CWA. THE MAIN THREAT WILL BE LARGE HAIL...WIDESPREAD WIND DAMAGE...AND ISOLATED TORNADOES. THE COLD FRONT IS LOCATED FROM STERLING CITY TO JUST NORTH OF SAN ANGELO TO NEAR BROWNWOOD. ANOTHER BOUNDARY WAS DRAPED ACROSS THE I10 CORRIDOR. AS THE SHORTWAVE WHICH IS MOVING INTO FAR WEST TEXAS CONTINUES TO APPROACH WC TX...THE COMBINATION OF ADEQUATE LOW LEVEL MOISTURE...CAPE VALUES APPROACHING 3000 J/KG...AND MODERATE BULK SHEAR WILL SET THE STAGE FOR A SIGNIFICANT SEVERE WEATHER EVENT LATE THIS AFTERNOON AND EVENING. EXPECT AN MCS TO DEVELOP ACROSS THE MAF CWA AND TRACK ESE INTO THE SOUTHERN HALF OF WC TX THIS EVENING. AS THE NW FLOW CONTINUES...COULD SEE YET ANOTHER MCS DEVELOP AND TRACK ACROSS THE NORTHERN EDWARDS PLATEAU TOMORROW NIGHT. LONG TERM... FOR WED THROUGH SUNDAY...EXPECT THE CAP TO DEVELOP AS THE UPPER FLOW BECOMES WSW ALLOWING WARMER AIR INTO THE REGION. TEMPS SHOULD RISE INTO THE 90S EVEN IN ABILENE WHO HAS NOT REACHED 90 SO FAR THIS YEAR HOWEVER...CANNOT RULE OUT AN ISOLATED TSTORM SO WILL KEEP SILENT 10 POPS IN THE PACKAGE. WENT SLIGHTLY COOLER THAN MEX GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 66 87 63 87 / 50 20 30 20 SAN ANGELO 66 88 65 89 / 70 30 50 30 JUNCTION 69 89 66 88 / 70 30 40 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 26
Hazardous weather outlook, Jun 3, 2:25 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 225 PM CDT SUN JUN 3 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 225 PM CDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS GOOD CHANCE OF SEVERE WEATHER BEGINNING LATE THIS AFTERNOON...AS THE ATMOSPHERE DESTABILIZES AHEAD OF AN UPPER LEVEL STORM SYSTEM IN NEW MEXICO. SEVERE STORMS ARE DEVELOPING IN THE PERMIAN BASIN EARLY THIS AFTERNOON...AND MOVE EAST INTO WEST CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS IN WEST CENTRAL TEXAS....ALONG AND SOUTH OF A WEAK COLD FRONT...WHICH EXTENDS FROM BIG SPRING TO ROBERT LEE TO BALLINGER TO BRADY TO BROWNWOOD. THE REST OF WEST CENTRAL TEXAS...INCLUDING THE BIG COUNTRY...IS IN A SLIGHT RISK OF SEVERE WEATHER. WITH STRONG WIND SHEAR AND STRONG INSTABILITY...SOME OF THE STORMS WILL REACH SEVERE LEVELS...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. THE STORMS WILL CONTINUE THROUGH THE NIGHT...AND SHOULD WEAKEN TOWARD MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT ACROSS MUCH OF WEST CENTRAL TEXAS AS ANOTHER STORM SYSTEM INTERACTS WITH THE REMNANT COLD FRONT ACROSS THE AREA. A FEW SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT. STORMS SHOULD DECREASE ACROSS WEST CENTRAL TEXAS BY MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Jun 3, 5:43 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
543 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND GST 2 S CHRISTOVAL 31.16N 100.50W
06/03/2007 E60 MPH TOM GREEN TX AMATEUR RADIO
&&
HGUERRERLocal storm report, Jun 3, 5:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
546 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL CHRISTOVAL 31.19N 100.50W
06/03/2007 E1.00 INCH TOM GREEN TX AMATEUR RADIO
&&
HGUERRERLocal storm report, Jun 3, 5:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
551 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL CHRISTOVAL 31.19N 100.50W
06/03/2007 E1.00 INCH TOM GREEN TX AMATEUR RADIO
&&
HGUERRERLocal storm report, Jun 3, 5:57 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 7 W EDEN 31.22N 99.96W
06/03/2007 E0.88 INCH CONCHO TX LAW ENFORCEMENT
&&
HGUERRERLocal storm report, Jun 3, 6:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
606 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD SAN ANGELO 31.45N 100.45W
06/03/2007 TOM GREEN TX AMATEUR RADIO
MANY LOW WATER CROSSINGS FLOODED...WITH A HIGH SWIFT
WATER RESCUE CURRENTLY GOING ON.
&&
MCLocal storm report, Jun 3, 6:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
609 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL EDEN 31.22N 99.84W
06/03/2007 E1.00 INCH CONCHO TX LAW ENFORCEMENT
&&
HGUERRERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:22 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 27 min |
| Jun 3, 4:00 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 60 min |
| Jun 3, 4:30 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 60 min |
| Jun 3, 5:13 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 62 min |
| Jun 3, 5:28 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Irion, Menard, Schleicher, Tom Green | 32 min |
| Jun 3, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 40 min |
| Jun 3, 5:38 PM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 3 hr |
| Jun 3, 5:57 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 63 min |
| Jun 3, 6:00 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 60 min |
| Jun 3, 6:47 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 18 min |
| Jun 3, 6:52 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 38 min |
| Jun 3, 6:55 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 14 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.